Classification of singular radial solutions to the σk Yamabe equation on annular domains

S. Y.Alice Chang, Zheng Chao Han, Paul Yang

Research output: Contribution to journalArticlepeer-review

34 Scopus citations


The study of the kth elementary symmetric function of the Weyl-Schouten curvature tensor of a Riemannian metric, the so-called σk curvature, has produced many fruitful results in conformal geometry in recent years. In these studies in conformal geometry, the deforming conformal factor is considered to be a solution of a fully nonlinear elliptic PDE. Important advances have been made in recent years in the understanding of the analytic behavior of solutions of the PDE. However, the singular behavior of these solutions, which is important in describing many important questions in conformal geometry, is little understood. This note classifies all possible radial solutions, in particular, the singular solutions of the σk Yamabe equation, which describes conformal metrics whose σk curvature equals a constant. Although the analysis involved is of elementary nature, these results should provide useful guidance in studying the behavior of singular solutions in the general situation.

Original languageEnglish (US)
Pages (from-to)482-501
Number of pages20
JournalJournal of Differential Equations
Issue number2
StatePublished - Sep 15 2005

All Science Journal Classification (ASJC) codes

  • Analysis
  • Applied Mathematics


  • Conformal metric
  • Generalized Yamabe equation
  • Schouten curvature
  • Singular radial solution
  • σ curvature


Dive into the research topics of 'Classification of singular radial solutions to the σk Yamabe equation on annular domains'. Together they form a unique fingerprint.

Cite this